Alabama, 2005Hail in Alabama, March 27, 2005
March 27, 2005 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 27, 3:20 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 27, 3:20 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CST SUN MAR 27 2005
.DISCUSSION...ONCE AGAIN A VERY ACTIVE WEATHER DAY. DUE TO
THAT THIS WILL BE SHORT AND SLIGHTLY LATE.
ROUND TWO OF SEVERE WEATHER IS OVER US. THE BEST TORNADO
THREAT CONTINUES TO BE SOUTH AND EAST. AT 21Z RADARS WERE
SHOWING GREAT ROTATION IN THE MONTGOMERY AREA.
THE MAIN SURFACE LOW IS ROUGHLY AROUND DALLAS COUNTY WITH
A COLD FRONT TRAILING TO THE SOUTHWEST. THE WARM FRONT MSAS
ROUGHLY HAD IT ANALYZED NORTH OF MONTGOMERY TO AUBURN. THIS
STORM SYSTEM WILL MOVE EASTWARD THROUGH THE AFTERNOON AND
OVERNIGHT. AFTER SUNSET STILL EXPECT THINGS TO DIE DOWN A BIT
AND BY MIDNIGHT EXPECT TO SEE JUST RAIN.
SOME LIGHT RAIN WILL LINGER INTO MONDAY ESPECIALLY IN THE
VICINITY OF THE UPPER.
ONCE THIS EVENT FINISHES UP HIGH PRESSURE WILL BUILD
AND THE NEXT WEATHER SYSTEM WILL AFFECT CENTRAL ALABAMA
STARTING ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 47 54 38 76 / 90 50 0 0
ANNISTON 48 55 41 78 / 80 40 0 0
BIRMINGHAM 47 57 41 78 / 60 40 0 0
TUSCALOOSA 46 60 42 79 / 50 20 0 0
CALERA 47 59 41 78 / 60 30 0 0
AUBURN 49 58 42 77 / 80 10 0 0
MONTGOMERY 51 59 42 79 / 50 10 0 0
TROY 51 59 41 78 / 50 10 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH ALMOST ENTIRE AREA THOUGH 5 PM.
&&
80/80
Hazardous weather outlook, Mar 27, 1:22 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 PM CST SUN MAR 27 2005
ALZ011>015-017>050-272130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
122 PM CST SUN MAR 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL
OF CENTRAL ALABAMA TODAY.
THE SECOND ROUND OF SEVERE WEATHER WILL CONTINUE THROUGH THE
AFTERNOON HOURS AND INTO THE EVENING. THIS IS DUE TO THE
RAPIDLY APPROACHING COLD FRONT AND BEING IN THE WARM SECTOR.
THE MAIN THREAT ACROSS AREAS SOUTH OF INTERSTATE 85 AND EAST OF
INTERSTATE 65 WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES. THIS AREA WILL BE THE MOST UNSTABLE AND HAVE
THE GREATEST SHEAR. ACROSS THE REST OF THE FORECAST AREA...THE
MAIN THREAT WILL BE LARGE HAIL AND POSSIBLE ISOLATED SUPERCELLS.
THE RISK OF TORNADOES IS ALWAYS POSSIBLE WITH ANY SUPERCELL
THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).
BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY...WHICH SOME MAY BE
STRONG ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
KH/JDD
In the hours before
Local storm report, Mar 27, 3:00 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL JACKSONS GAP 32.88N 85.82W
03/27/2005 1.75 INCH TALLAPOOSA AL EMERGENCY MNGR
NUMEROUS CONFIRMATION SOURCES
0241 PM TORNADO 2 SW MONTGOMERY 32.33N 86.31W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
0245 PM HAIL 3 NE ALEXANDER CITY 32.96N 85.90W
03/27/2005 0.75 INCH TALLAPOOSA AL AMATEUR RADIO
0249 PM HAIL 1 S MONTGOMERY 32.34N 86.28W
03/27/2005 0.88 INCH MONTGOMERY AL EMERGENCY MNGR
&&
MBAERLocal storm report, Mar 27, 3:05 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL E MONTGOMERY 32.35N 86.28W
03/27/2005 2.75 INCH MONTGOMERY AL AMATEUR RADIO
ARROWHEAD SUBDIVISION
&&
MBAERLocal storm report, Mar 27, 3:08 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO E MONTGOMERY 32.35N 86.28W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
DEER CREEK SUBDIVISION
&&
MBAERLocal storm report, Mar 27, 3:12 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 2 E MONTGOMERY 32.35N 86.25W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
DEER CREEK SUBDIVISION, CR. 85, MT MEIGS TO PIKE ROAD
&&
MBAERLocal storm report, Mar 27, 3:22 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM FLASH FLOOD 1 SSW MONTGOMERY 32.34N 86.29W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
NEAR HOPE HULL SKIPPING ALONG
&&
MBAERLocal storm report, Mar 27, 3:22 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO 1 SSW MONTGOMERY 32.34N 86.29W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
NEAR HOPE HULL SKIPPING ALONG, UNCONFIRMED
&&
MBAERHail, Tallapoosa
- When
- March 27, 3:22 PM CST to 3:39 PM CST
- Where
- Tallapoosa County, 5 mi SW of Reeltown
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.550, -85.867
Penny size hail was reported across far southern Tallapoosa County from near the Tallapoosa Riverto near the Lee County line.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Georgia, March 27, 2005$2.3 million · 2.75 in hail · 40 events
- Hail and Damaging Wind in Kentucky, March 27, 2005$250,000 · 1.75 in hail · 3 events
- Strong Wind in Alabama, March 27, 2005$178,000 · 1 event
- Hail and Damaging Wind in Alabama, March 27, 2005$120,000 · 2.75 in hail · 3 events
- Damaging Wind in Alabama, March 27, 2005$100,000 · 55 kt wind · 1 event
- Flash Flood in Alabama, March 27, 2005$75,000 · 1 event
- Flooding in Georgia, March 27 to 28, 2005$25,000 · 15 events
- Flash Flood in Alabama, March 27, 2005$38,000 · 1 event
- Hail in Alabama, March 27, 2005$33,000 · 3 in hail · 1 event
- Damaging Wind in Tennessee, March 27, 2005$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, March 27, 2005$25,000 · 60 kt wind · 1 event
- Flooding in Georgia, March 27, 200520 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445136.